Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 112, NWS Fort Worth, TX

May 25, 2007Bell County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 25, 2007, 1:24 PM CDT for Bell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2007, 1:24 PM CDT (18:24 UTC)
Expired
May 25, 2007, 4:30 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Bell County, TX

The radar

The Ft Hood radar (KGRK), 36 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 251824
FFWFWD
TXC027-252130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
124 PM CDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL BELL COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 430 PM CDT

* AT 123 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
NOLANVILLE...HARKER HEIGHTS...KILLEEN AND FORT HOOD

KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.

LAT...LON 3094 9772 3101 9756 3120 9766 3109 9787

$$
2 follow-up statements
000 
WGUS74 KFWD 251938
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
236 PM CDT FRI MAY 25 2007

TXC027-252130-
BELL TX-
236 PM CDT FRI MAY 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR WEST
CENTRAL BELL COUNTY...

AT 234 PM CDT...THE HEAVY RAINFALL THAT PROMPTED THE WARNING HAS 
MOVED NORTH OF THE AREA...BUT ADDITIONAL RAIN TO THE SOUTH WILL 
SPREAD OVER THE WARNING AREA THROUGH 400 PM. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARKER
HEIGHTS...NOLANVILLE...KILLEEN AND FORT HOOD

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3094 9772 3101 9756 3120 9766 3109 9787

$$
000 
WGUS74 KFWD 252105
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CDT FRI MAY 25 2007

TXC027-252130-
BELL TX-
402 PM CDT FRI MAY 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR WEST
CENTRAL BELL COUNTY...

AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SLOW MOVING SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN 
OVER EXTREME WESTERN BELL COUNTY.  THE STORMS WERE LOCATED 5 MILES 
SOUTH OF KILLEEN...OR ABOUT 8 MILES SOUTHWEST OF HARKER 
HEIGHTS...MOVING NORTHWEST AT 5 MPH.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
AREA FROM KILLEEN SOUTHWARD TOWARD THE TOWNS OF DING DONG AND 
MAXDALE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3092 9783 3089 9765 3118 9771 3105 9790

$$


92

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 12:35 PM CDT, 49 minutes earlier.

Area forecast discussion, May 25, 12:35 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1235 PM CDT FRI MAY 25 2007

.AVIATION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO ROTATE
THROUGH NORTH TEXAS. MAIN CYCLONE ASSOCIATED WITH THIS ACTIVITY IS
SLOWLY TRANSLATING NNE THROUGH THE HILL COUNTRY. RUC AND ETA
MODELS ARE IN GOOD AGREEMENT THAT WACO HAS THE BEST SHOT AT RAIN
AS THIS SYSTEM MOVES INTO THE REGION. HAVE SOME FORM OF PRECIP IN
THE METROPLEX TAFS THRU 06Z...AND THRU 15Z AT ACT. CIGS CONTINUE
TO BE VERY SLOW TO COME UP...AND WILL CONTINUE IFR CIGS FOR
ANOTHER HOUR OR TWO AT LEAST IN THE METROPLEX. SOME LIFTING IS
EXPECTED BY THIS EVENING WITH BRIEF VFR CIGS POSSIBLE. AS COLUMN
COOLS OVERNIGHT...LOWER LEVELS WILL QUICKLY BECOME SATURATED
AGAIN. WINDS WILL REMAIN LIGHT BETWEEN SSW TO WSW. /13

&&

.PREV DISCUSSION... /ISSUED 1120 AM CDT FRI MAY 25 2007/

UPDATE...
BANDS OF PRECIPITATION CONTINUE TO SPIRAL AROUND A LOW PRESSURE
CENTER CURRENTLY OVER THE HILL COUNTRY.  ENERGY FROM THE
FEATURE...COUPLED WITH WEAK SURFACE CONVERGENCE ALONG NUMEROUS
OUTFLOW BOUNDARIES IN PLACE ACROSS NORTH TEXAS...WILL CONTINUE TO
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS.  THE BEST CHANCE OF
PRECIPITATION WILL BE SOUTHWEST OF AN EASTLAND...WACO...TO HEARNE
LINE.  SINCE ONE TO FOUR INCHES OF RAIN FELL ACROSS MUCH OF THIS
REGION YESTERDAY AND AN ADDITIONAL ONE TO TWO INCHES IS LIKELY...WE
ARE ISSUING A FLASH FLOOD WATCH IN THE SOUTHWEST COUNTIES THROUGH
SUNDAY MORNING.

NO OTHER MAJOR CHANGES EXPECTED AT THIS TIME.

AVIATION...
654 AM

CEILINGS HAVE BEEN SLOW TO LOWER AT THE TAF SITES THIS MORNING...
BUT BELIEVE WE WILL SEE THEM GO DOWN TO LOW END MVFR 12-14Z...
WITH MVFR CEILINGS THEN CONTINUING INTO THE EARLY AFTERNOON.
PATCHY...MOSTLY LIGHT...FOG HAS BEEN FORMING MAINLY NORTH AND
EAST OF THE METROPLEX. A WEAK FRONTAL BOUNDARY THAT EXTENDS
SOUTHEAST OF A GREENVILLE /KGVT/...TERRELL /KTRL/...COMANCHE
/KMKN/ LINE AT 11Z... WILL START TO MOVE BACK TO THE NORTH TODAY.
LIGHT NORTHEASTERLY WINDS WILL COME AROUND TO EAST LATER THIS
MORNING...AND SOUTHEAST EARLY AFTERNOON. A FEW SPRINKLES ARE
POSSIBLE THIS MORNING...AND SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP THIS AFTERNOON. HAVE PLACED VCTS IN THE
TAFS FOR THE 19-00Z PERIOD. #58

PREV DISCUSSION... /ISSUED 400 AM CDT FRI MAY 25 2007/

UPDATE...
400 AM CDT

NO SIGNIFICANT CHANGES TO FORECAST. UPDATE ADDRESSES SOME AWKWARD
WORDING IN ZONES...AND ELIMINATES 10 POPS IN EXTENDED. 25

DISCUSSION...
330 AM CDT

A RATHER CHALLENGING FORECAST FOR TODAY. NORTH TEXAS HAS BEEN WELL
STABILIZED...BUT WARM AND MOIST ADVECTION HAS BEGUN AGAIN ABOVE
THE BOUNDARY LAYER. THE COOL SHALLOW LAYER OF AIR AT THE SURFACE
REMAINS...BUT SFC WINDS HAVE WEAKENED AND SOUTHERLY FLOW WILL
RETURN TODAY. ALTHOUGH PRECIPITATION HAS MADE GRADUAL PROGRESS TO
THE SOUTH THURSDAY AND THURSDAY NIGHT...NORTHWARD-MOVING SHORTWAVE
NOW NEAR EAGLE PASS WILL BE THE FOCUS FOR CONVECTION THIS
AFTERNOON ACROSS NORTH TEXAS. NUMEROUS SUBTLE BOUNDARIES WILL
REMAIN...AND WITH LITTLE TO NO CIN...DISORGANIZED ACTIVITY SHOULD
VERIFY 50 PERCENT COVERAGE FOR THE AFTERNOON PERIOD.

DESPITE SOME FLOODING ISSUES ON THURSDAY...AND VERY WET CONDITIONS
IN CENTRAL TEXAS...HAVE CHOSEN TO FOREGO FLOOD WATCH FOR NOW.
CONSIDERABLE UNCERTAINTY WITH EXTENT OF PRECIP AND PRECIPITATION
EFFICIENCIES TODAY. FLOW REMAINS WEAK...AND SOME POTENTIAL FOR HEAVY
RAIN WILL REMAIN. SOME AREAS WILL NEED PARTICULAR CARE. FLOOD
STATEMENTS (AND POSSIBLY A WARNING OR TWO) MAY BE NEEDED...BUT
WIDESPREAD FLOODING IS NOT ANTICIPATED.

UNSETTLED WEATHER WILL CONTINUE THE NEXT SEVERAL DAYS...WITH
INTERMITTENT SHOWERS AND THUNDERSTORMS. UPPER TROUGHING WILL
PREVAIL...AND MAY TAKE UNTIL MIDWEEK NEXT WEEK TO WEAKEN OR
DISSOLVE. MEMORIAL DAY DOES NOT LOOK TO BE A COMPLETE WASH-OUT...
BUT OUTDOOR ACTIVITIES MAY BE IMPACTED. TEMPERATURES WILL BE
MILD/WARM OVER THE HOLIDAY WEEKEND...BUT WITH LITTLE SUNSHINE. 25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  65  83  65  84 /  30  30  20  20
WACO, TX              65  82  63  83 /  50  40  30  30
PARIS, TX             63  84  63  84 /  30  20  20  20
DENTON, TX            66  82  63  83 /  30  30  20  20
MCKINNEY, TX          64  82  63  83 /  30  30  20  20
DALLAS, TX            66  83  66  84 /  30  30  20  20
TERRELL, TX           65  83  64  83 /  30  30  20  20
CORSICANA, TX         65  84  64  83 /  30  30  20  20
TEMPLE, TX            64  82  64  83 /  50  40  30  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ129-141>143-
156>161-174-175.

&&

13/79
Hazardous weather outlook, May 25, 11:15 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1115 AM CDT FRI MAY 25 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1115 AM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH
TONIGHT. HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN
WEATHER HAZARDS FROM THESE THUNDERSTORMS. MOST OF THE ACTIVITY WILL
BE CONFINED TO AREAS SOUTH AND WEST OF A LINE FROM EASTLAND...TO
WACO...TO CENTERVILLE...WHERE A FLASH FLOOD WATCH HAS BEEN ISSUED.
AN ADDITIONAL ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE IN THESE
AREAS.

.DAYS TWO THROUGH SEVEN...
ABUNDANT LOW LEVEL MOISTURE...COUPLED WITH ENERGY FROM A WEAK AND
SLOW MOVING UPPER LEVEL TROUGH...WILL BRING A CHANCE OF THUNDERSTORMS
TO MOST OF NORTH TEXAS THROUGH THURSDAY. NO ORGANIZED SEVERE WEATHER
IS EXPECTED AT THIS TIME.

HEAVY RAINFALL WILL AGAIN BE THE MAIN THREAT THROUGH THE WEEK...WITH
FLASH FLOODING A DISTINCT POSSIBILITY. IF YOU ARE TRAVELING OVER
THIS HOLIDAY WEEKEND...TAKE PRECAUTIONS TO AVOID FLOODED ROADWAYS BY
MONITORING WEATHER RADIO...LOCAL TELEVISION AND RADIO STATIONS. TURN
AROUND...DONT DROWN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

13

In the hours before

Local storm report, May 25, 8:39 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
839 AM CDT FRI MAY 25 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      HALTOM CITY             32.82N  97.27W
05/24/2007                   TARRANT            TX   NWS EMPLOYEE

            FLASH FLOODING OVER ROADS ON BELKNAP AVE.
Special weather statement, May 25, 1:03 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
103 PM CDT FRI MAY 25 2007

TXZ158-251830-
BELL TX-
103 PM CDT FRI MAY 25 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN BELL COUNTY

AT 100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM WITH HEAVY RAINFALL 11 MILES SOUTHEAST OF
KILLEEN...MOVING NORTHWEST AT 10 MPH.

THE ADDITIONAL RAINFALL COULD LEAD TO MORE FLOODING OF STREETS AND
SMALL STREAM ACROSS WESTERN BELL COUNTY WHERE THE GROUND REMAINS
SATURATED.

CITIES IN THE PATH OF THIS STORM INCLUDE HARKER HEIGHTS...KILLEEN...
NOLANVILLE AND SALADO.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES....AND POOR DRAINING STREETS. AVOID THESE
AREAS AND DO NOT CROSS FLOODED ROADS.  DO NOT ALLOW CHILDREN TO PLAY
NEAR FLOWING STREAMS OR NEAR STORM DRAINS.

LAT...LON 3093 9778 3088 9750 3121 9762 3106 9788

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:38 PM CDTSpecial Weather StatementFWDBell37 min
May 24, 8:13 PM CDTSpecial Weather StatementFWDMilam32 min
May 24, 8:45 PM CDTFlash Flood WarningFWDBell3 hr
May 25, 12:23 AM CDTFlash Flood WarningFWDMilam3 hr
May 25, 11:52 AM CDTFlash Flood WatchFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 32 more3 days
May 25, 1:03 PM CDTSpecial Weather StatementFWDBell27 min
May 25, 3:33 PM CDTSpecial Weather StatementFWDNavarro27 min
May 25, 4:29 PM CDTFlash Flood WarningFWDBell2 hr
May 25, 5:11 PM CDTTornado WarningFWDBell, Coryell34 min
May 25, 6:27 PM CDTSpecial Weather StatementFWDKaufman33 min
May 25, 6:38 PM CDTSpecial Weather StatementFWDBell37 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.